Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

How can I lighten dark area around the private parts?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4122 Questions
Hi there, I have a wheatish skin tone but the skin around my private areas is very very dark. Can you please suggest some remedies for it. Thanks
Posted Thu, 16 Jan 2014 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: Kindly see the suggestions below Detailed Answer: Hi, Welcome and thanks for posting your query to healthcare magic. I can understand your concern for the dark area around your private parts. To tell you simple facts about these dark areas- There are two important factors involved in the darkness of these areas: 1. The pigmentation at these areas is genetically determined. To tell you simply, the darkness is due to the activity of melanocytes in the skin. These melanocytes are the cells which regularly produces color/pigment known as melanin in the skin. These are superficially present in the upper skin known as epidermis. This is a tendency in ourselves to get higher activity of these mealnocytes at the genital area and over arm pits according to our genetic make up. That is why it is seen on higher side in people of Asiatic origin than in white population. 2. Secondly these areas are further darkened by the process known as "Post inflammatory hyper-pigmentation" or PIH. The aforesaid areas are prone for friction and rubbing from opposing surface of skin by thighs and lower abdominal wall. This is type of repeated injury to the skin which causes over production of melanin in the skin. This pigmentation is known as "Post inflammatory hyper-pigmentation" or PIH. It is more commonly seen in persons who are overweight or obese side and if somebody is using some kind of deodorants or antiperspirant agents. So the important of the fact is- if it is form short period of time then is superficial and gets reduced in few weeks to months or if it is form long peroid of time then may take multiple of months or even more to get reduced. As these areas are quite sensitive so can not apply any cream which is available over the counter as can cause burning and further aggravation of the condition. There are certain medication which helps out in reducing and reducing the pigment in short period of time. For this in my opinion you can use a cream ( under dermatological supervision) containing Kojic acid with arbutin and mulberry extract in it. Alternatively Azelaic acid gel can be applied over the affected area of pigmentation. These are one of the best and safest creams to be applied. Apply any of these creams in a very thin layer at night time only so that these should not be visible to naked eye. Apply at night time before sleeping. If you are overweight then it is advised to reduce your weight. Stay in cool places. Avoid heat and humidity thereby friction at the areas which are one of the important aggravating factor in increasing the pigmentation. Diet is also quite important in reducing the pigmentation. Good diet not only helps in renewing the skin better as well as works best to protect our skin. You can eat a lot fruits and green leafy vegetables in your daily schedule. I hope these informations will help you in getting rid of pigmentation marks.I will be glad to reply any further queries. I wish best and early recovery, With regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor